Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Apr 7, 2012, 3:30 PM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 8, 2012, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 8, 2012, 12:00 AM CDT
- Expired
- Apr 8, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS74 KAMA 072030 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SAT APR 7 2012 OKZ001>003-TXZ001>003-006-080500- /O.NEW.KAMA.FR.Y.0001.120408T0500Z-120408T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING 330 PM CDT SAT APR 7 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY. * EVENT...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE RANGE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN MIDNIGHT AND 10 AM SUNDAY. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JC
3 follow-up statements
873 WWUS74 KAMA 080436 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT SAT APR 7 2012 OKZ001>003-TXZ001>003-006-081230- /O.CON.KAMA.FR.Y.0001.120408T0500Z-120408T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING 1136 PM CDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY FOR THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE. * EVENT...LOW TEMPERATURES BY SUNRISE SUNDAY WILL BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN 1 AM AND 10 AM SUNDAY. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ANDRADE
283 WWUS74 KAMA 081003 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 503 AM CDT SUN APR 8 2012 TXZ004-005-007>010-081400- /O.EXB.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/ OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN 503 AM CDT SUN APR 8 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * EVENT...LOW TEMPERATURES BY SUNRISE THIS MORNING WILL BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR THROUGH 9 AM SUNDAY. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ OKZ001>003-TXZ001>003-006-081400- /O.EXT.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY... CHANNING 503 AM CDT SUN APR 8 2012 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. * EVENT...LOW TEMPERATURES BY SUNRISE THIS MORNING WILL BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR THROUGH 9 AM SUNDAY. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JACKSON
102 WWUS74 KAMA 081357 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 857 AM CDT SUN APR 8 2012 OKZ001>003-TXZ001>010-081500- /O.EXP.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 857 AM CDT SUN APR 8 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE WELL ABOVE FREEZING THIS MORNING. THE THREAT OF FROST HAS ENDED. $$ JC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 7, 3:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT APR 7 2012
CORRECTED FIRE WEATHER SECTION
.DISCUSSION...
COLD FRONT CONTINUES TO PUSH WELL SOUTH OF FORECAST AREA. WINDS
EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AND LATE TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS
SOUTHEAST TEXAS PANHANDLE...WHERE SHORTWAVE TROF WILL ENCOUNTER
HIGHER INSTABILITY. NEAR FREEZING TEMPERATURES EXPECTED TONIGHT
ACROSS NORTHERN ZONES...WHERE A FROST ADVISORY WILL BE IN EFFECT.
NEXT OPPORTUNITY FOR THUNDERSTORMS WILL BE LATE SUNDAY NIGHT ACROSS
NORTHWEST ZONES...WHERE RIDGE-RIDING SHORTWAVE TROF WILL PASS OVER
REGION OF HIGHER INSTABILITY. MONDAY THROUGH WEDNESDAY NIGHT STILL
LOOK TO BE FAVORED TIMES FOR THUNDERSTORMS. MOIST UPSLOPE FLOW WILL
PREVAIL AS ISENTROPIC LIFT PATTERN SETS UP. WEAK FLOW ALOFT MAY
ALLOW FOR AREAS OF MODERATE TO HEAVY RAINFALL. HAVE INCREASED
POPS...ESPECIALLY ACROSS EASTERN ZONES MONDAY THROUGH TUESDAY
NIGHT. CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT HAVE BEEN
RETAINED. SLIGHT CHANCE POPS THURSDAY AND THURSDAY NIGHT HAVE BEEN
KEPT...AS SYSTEM DEPARTS. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE
NEXT FEW DAYS. WETTING RAINS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY NIGHT. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 41 72 51 76 52 / 10 10 5 30 40
BEAVER OK 37 73 48 71 52 / 5 5 10 40 30
BOISE CITY OK 36 74 45 71 48 / 5 10 10 20 30
BORGER TX 44 75 54 77 54 / 10 5 5 30 40
BOYS RANCH TX 40 76 51 79 51 / 10 5 5 20 30
CANYON TX 41 73 50 77 52 / 10 10 5 30 30
CLARENDON TX 46 69 53 76 55 / 20 10 10 40 40
DALHART TX 36 74 45 75 50 / 5 5 10 20 30
GUYMON OK 35 74 45 73 50 / 5 5 5 30 30
HEREFORD TX 40 73 49 76 52 / 10 10 5 30 30
LIPSCOMB TX 38 71 48 72 52 / 10 5 10 40 40
PAMPA TX 42 71 50 74 54 / 10 10 5 40 40
SHAMROCK TX 46 70 52 72 55 / 20 10 10 40 40
WELLINGTON TX 50 72 54 77 57 / 20 10 10 40 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...SHERMAN.
OK...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
05/03Hazardous weather outlook, Apr 7, 4:52 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 452 AM CDT SAT APR 7 2012 OKZ001>003-TXZ001>020-072100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 452 AM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS OF 15 TO 30 MPH ARE EXPECTED BEHIND A COLD FRONT THIS MORNING BEFORE SUBSIDING THIS AFTERNOON. BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES...ESPECIALLY THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE LATE TONIGHT. NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY MORNING ACROSS THE SOUTHEAST TEXAS PANHANDLE AND THEN AGAIN SUNDAY NIGHT ACROSS THE FAR NORTHWEST PORTION OF THE PANHANDLES. NO STRONG OR SEVERE STORMS ARE EXPECTED. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY THROUGH THURSDAY NIGHT ACROSS MOST OF THE PANHANDLES. SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS DURING THESE TIMES WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...PARTICULARLY MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY...TUESDAY...AND WEDNESDAY. JACKSON
In the hours before
Local storm report, Apr 7, 10:15 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 AM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL MIAMI 35.69N 100.64W
04/06/2012 E0.75 INCH ROBERTS TX COUNTY OFFICIAL
&&
EVENT NUMBER AMA1200213
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 41 min |
| Apr 6, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| Apr 6, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 50 min |
Nearby
Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.